Tennessee, 2008Hail and Damaging Winds in Tennessee, June 7, 2008
June 7, 2008 · NWS MRX · 6 events in 2 counties and zones
Isolated severe thunderstorms developed in the afternoon and evening hours. Storm reported contained both damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $29,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed in the afternoon and evening hours. Storm reported contained both damaging winds and large hail. Hail reports were as large as baseball size.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 7, 2:10 PM EST, 48 minutes earlier.
Area forecast discussion, Jun 7, 2:10 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EDT SAT JUN 7 2008
.SHORT TERM...(TONIGHT THROUGH MONDAY)...DEFINITELY SEEING MORE
COVERAGE OF TSRA THIS AFTERNOON. CUMULUS CLOUDS DEVELOPED GENERALLY
OVER THE HIGHER TERRAIN...WITH NO INDICATIONS AT ALL OF ANY
OUTFLOW BOUNDARIES. HOWEVER...AT MID AFTERNOON SHOWERS AND BRIEFLY
STORMS WERE FORMING OVER MUCH OF THE SRN MTNS...SMOKY MTNS AND ERN
PARTS OF THE CUMBERLAND PLATEAU. MOVEMENT APPEARED TO BE NE AT 10
TO 15 MPH. WATCHING THE STRONGER STORMS FOR POSSIBLY PULSING TO
NEAR SEVERE STRENGTH. APPEARS THAT BOTH TRI AND OQT SHOULD AT LEAST
TIE THE RECORD HIGHS FOR TODAY (93 DEGREES).
FORECAST GRIDS LOOKED GOOD FOR TONIGHT WITH 20 TO 30 PERCENT CHANCE
POPS ACROSS THE BOARD. STAYED CLOSE TO GFS MINS.
FOR SUNDAY...DECIDED TO ADD SLIGHT CHANCE POPS FOR THE AFTERNOON
HOURS FOR AT LEAST THE ERN MTNS...AS I DONT SEE HIGH PRESSURE
RIDGE COMPLETELY SUPPRESSING CONVECTION. WILL LET MIDNIGHT SHIFT
PONDER ADDING LOW POPS ELSEWHERE FOR SUNDAY...AND ANY NEED FOR
EVENING POPS. KEPT NEAR RECORD HIGH WORDING OUT OF TYS AND CHA
GROUPS ...SINCE RECORD HIGHS FOR CHA AND TYS FOR 6/8 ARE 100
DEGREES. PERSISTENCE ON MINS WAS CLOSE TO GFS VALUES.
FOR MONDAY...EXPECT A LITTLE MORE COVERAGE OF TSRA WHICH PREVIOUS
FORECAST GRIDS ALREADY TRENDED TOWARD. MAX TEMPS SHOULD BE 1 TO 2
DEGREES LOWER THAN SUNDAY MAX TEMPS. LITTLE CHANGES MADE TO
PREVIOUS GRIDS FOR MONDAY.
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)...RIDGE WILL CONTINUE
TO SLIP EAST TO THE WESTERN ATLANTIC EARLY IN THE PERIOD AS SHORT
WAVE AND ASSOCIATED WEAK COOL FRONT BUILDS SLOWLY SOUTH AND EAST
TOWARD THE SOUTHERN APPALACHIANS. USING ECMWF MODEL FRONTAL TIMING
WOULD BE LATE TUESDAY INTO WEDNESDAY AND STAYED WITH HIGHEST CHANCE
POPS DURING THIS PERIOD. HOWEVER SOME MEDIUM CHANCE POPS WILL BE
MAINTAINED IN THE TERRAIN AREAS WITH SLIGHT CHANCE IN THE GREAT
VALLEY THROUGH THE REMAINDER OF THE EXTENDED FORECAST AS MOISTURE
AND INSTABILITY PROGGED TO BE SUFFICIENT FOR WIDELY SCATTERED
CONVECTION IN THE VALLEY WITH SCATTERED DEVELOPMENT IN THE HIGHER
TERRAIN. WENT QUITE CLOSE TO MEX MOS TEMP GUIDANCE THROUGHOUT THE
PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 71 95 71 92 70 / 20 10 10 20 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 94 70 92 69 / 20 10 10 20 20
OAK RIDGE, TN 70 96 69 93 69 / 20 10 10 20 20
TRI CITIES AIRPORT, TN 64 95 63 93 67 / 20 10 10 30 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
TG
Hazardous weather outlook, Jun 7, 4:00 AM EST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT SAT JUN 7 2008
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-081000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
500 AM EDT (400 AM CDT) SAT JUN 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING. SOME STORMS COULD BECOME STRONG TO SEVERE...
PRODUCING STRONG GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HIGH PRESSURE WILL LINGER ACROSS THE SOUTHERN APPALACHIAN REGION
THROUGH NEXT WEEK...BRINGING HOT CONDITIONS WITH A FEW ISOLATED
AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE EACH DAY. SOME OF THESE
STORMS COULD PRODUCE STRONG GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF
THE EXPECTED SEVERE WEATHER.
DMG
In the hours before
Special weather statement, Jun 7, 2:22 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
322 PM EDT SAT JUN 7 2008
TNZ082-072000-
BLEDSOE-
222 PM CDT SAT JUN 7 2008
...A STRONG THUNDERSTORM IS AFFECTING BLEDSOE COUNTY...
AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF PIKEVILLE...MOVING NORTHEAST AT
AROUND 8 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Thunderstorm Wind, Blount
- When
- June 7, 2:58 PM EST to 3:05 PM EST
- Where
- Blount County, Red Bank
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 35.650, -83.770
Blount County highway department reported a few trees and limbs downed by thunderstorm winds southwest of near Townsend.
Thunderstorm Wind, Blount
- When
- June 7, 3:08 PM EST to 3:15 PM EST
- Where
- Blount County, 1.12 mi W of Montvale Spgs
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 35.650, -83.970
Alcoa Electric Company reported several trees and powerlines downed by thunderstorm winds in the Sixmile and Blockhouse areas.
Thunderstorm Wind, Blount
- When
- June 7, 3:25 PM EST to 3:30 PM EST
- Where
- Blount County, Blount Beach
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Amateur Radio
- Coordinates
- 35.780, -83.870
Amateur radio reported several trees and powerlines downed by thunderstorm winds along Pea Ridge Road to the Walland area.
Hail, Loudon
- When
- June 7, 5:35 PM EST to 5:40 PM EST
- Where
- Loudon County, Highland Park
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.800, -84.270
Law enforcement reported half-dollar-size hail countywide.
Thunderstorm Wind, Loudon
- When
- June 7, 5:37 PM EST to 5:40 PM EST
- Where
- Loudon County, 1.12 mi W of Bucktown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.780, -84.300
Law enforcement reported one large tree downed by thunderstorm winds on Old Sugar Limb Road 2 miles west of Lenoir City.
Hail, Loudon
- When
- June 7, 5:40 PM EST to 5:45 PM EST
- Where
- Loudon County, Highland Park
- Measured
- 2.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.800, -84.270
Law enforcement reported baseball-size hail in Lenoir City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, June 7 to 10, 200822 deaths · 33 injured · 10 events
- Flash Flooding and Damaging Winds in Michigan, June 7 to 8, 20083 deaths · $8.0 million · 65 kt wind · 13 events
- Tornadoes and Flash Flooding in Iowa, June 7 to 11, 20082 deaths · $4.5 million · EF1 · 126 events
- Excessive Heat in New Jersey, June 7 to 10, 20081 death · 48 injured · 21 events
- Tornadoes and Flash Flooding in Wisconsin, June 7 to 8, 20087 injured · $28 million · EF2 · 61 events
- Tornadoes in Illinois, June 7, 20086 injured · $12 million · EF2 · 10 events
- Flash Flooding and Flooding in Iowa, June 7 to 12, 20083 injured · $75 million · 19 events
- Flash Flooding and Flooding in Wisconsin, June 7 to 17, 2008$50 million · 36 events
- Flash Flooding and Flooding in Minnesota, June 7 to 10, 2008$25 million · 11 events
- Flash Flooding and Hail in Nebraska, June 7 to 8, 2008$5.1 million · 2.75 in hail · 30 events
- Tornadoes and Flash Flooding in Nebraska, June 7 to 10, 20083 injured · $5,000 · EF2 · 24 events
- Tornadoes and Hail in Wisconsin, June 7 to 8, 20082 injured · $182,000 · EF1 · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102259, 102260, 102261, 102262, 102263, 102264.